Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 85, NWS Burlington, VT

September 6, 2012Addison County, Chittenden County, Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Sep 6, 2012, 4:04 PM EDT for Addison County, Chittenden County, Vermont; Essex County, New York. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 4:04 PM EDT (20:04 UTC)
Expired
Sep 6, 2012, 5:00 PM EDT
In force
56 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Chittenden County, VT

The radar

The Burlington radar (KCXX), 47 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 4:10 PM EDTTSTM WND DMG3 Nw Potash Point, NYBARN ROOF TORN OFF WITH SIGNIFICANT TREE DAMAGE AT CAMP DUDLEY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 2:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WUUS51 KBTV 062004
SVRBTV
NYC031-VTC001-007-062100-
/O.NEW.KBTV.SV.W.0085.120906T2004Z-120906T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
404 PM EDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT...
  EXTREME SOUTHEASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  EXTREME EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...

* UNTIL 500 PM EDT

* AT 358 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUTTON BAY STATE
  PARK...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDDLEBURY...VERGENNES...CORNWALL...FERRISBURG...NEW HAVEN...
  BRISTOL...BRIDPORT...EAST MIDDLEBURY...D A R STATE PARK...
  WEYBRIDGE...BUTTON BAY STATE PARK...BASIN HARBOR...
  KINGSLAND BAY STATE PARK...ADDISON...WESTPORT...CHIMNEY POINT...
  BROOKSVILLE...WEST ADDISON...NEW HAVEN MILLS AND WALTHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE.

&&

LAT...LON 4410 7354 4426 7343 4418 7295 4387 7314
TIME...MOT...LOC 1958Z 294DEG 21KT 4417 7344 

$$

LAHIFF
2 follow-up statements
453 
WWUS51 KBTV 062023
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
423 PM EDT THU SEP 6 2012

NYC031-VTC001-007-062100-
/O.CON.KBTV.SV.W.0085.000000T0000Z-120906T2100Z/
ESSEX NY-ADDISON VT-CHITTENDEN VT-
423 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM
EDT FOR EXTREME EAST CENTRAL ESSEX...NORTHWESTERN ADDISON AND
EXTREME SOUTHEASTERN CHITTENDEN COUNTIES...

AT 417 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUTTON BAY STATE
PARK...OR 4 MILES SOUTHWEST OF VERGENNES...MOVING SOUTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
MIDDLEBURY...VERGENNES...CORNWALL...FERRISBURG...NEW HAVEN...
BRISTOL...BRIDPORT...EAST MIDDLEBURY...D A R STATE PARK...
WEYBRIDGE...BUTTON BAY STATE PARK...BASIN HARBOR...KINGSLAND BAY
STATE PARK...ADDISON...WESTPORT...CHIMNEY POINT...BROOKSVILLE...
WEST ADDISON...NEW HAVEN MILLS AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4408 7350 4426 7340 4418 7295 4387 7314
TIME...MOT...LOC 2017Z 293DEG 20KT 4414 7334 

$$

LAHIFF
026 
WWUS51 KBTV 062055
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
455 PM EDT THU SEP 6 2012

VTC007-001-NYC031-062104-
/O.EXP.KBTV.SV.W.0085.000000T0000Z-120906T2100Z/
ESSEX NY-ADDISON VT-CHITTENDEN VT-
455 PM EDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ESSEX...
NORTHWESTERN ADDISON AND EXTREME SOUTHEASTERN CHITTENDEN COUNTIES
WILL EXPIRE AT 500 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM.

LAT...LON 4408 7350 4426 7340 4418 7295 4387 7314
TIME...MOT...LOC 2054Z 294DEG 21KT 4414 7334 

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 1:28 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 6, 1:28 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT THU SEP 6 2012

.SYNOPSIS...
A WARM AND MODERATELY HUMID DAY IS EXPECTED THIS AFTERNOON. A
WEAK COLD FRONT APPROACHING FROM THE EASTERN GREAT LAKES WILL
BRING ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS.
THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD
ACROSS THE NORTH COUNTRY AND THEN DISSIPATE DURING THE EVENING
HOURS AS THEY MOVE EAST OF THE CONNECTICUT VALLEY. GENERALLY FAIR
CONDITIONS ARE EXPECTED TONIGHT AND FRIDAY. TEMPERATURES WILL
REMAIN WARM FRIDAY BUT WITH LOWER HUMIDITY LEVELS. A STRONGER
UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SLOW-MOVING COLD FRONT
WILL BRING WIDESPREAD RAIN TO THE NORTH COUNTRY ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOME SHOWERS BEGINNING TO DEVELOP NEAR AND AROUND LAKE ONTARIO AND
IN PARTS OF THE NORTH COUNTRY. THE LATEST DATA SHOWS RESPECTABLE
INSTABILITYIN PLACE OVER OUR REGION BUT THE BEST LOW LEVEL FORCING
IN TERMS OF A DEW POINT BOUNDARY AND WIND SHIFT BOUNDARY LOOKS TO
BE WESTERN LAKE ONTARIO AND LAKE ERIE. LOW LEVEL WINDS ARE QUITE
WEAK AND THERE IS SOME QUESTION AS TO HOW FAR EAST THE DEW POINT
BOUNDARY MAY GET. REGARDLESS OF THE WEAK LOW LEVEL FORCING...ANY
THUNDERSTORMS THAT DEVELOP IN OUR REGION OF INSTABILITY COULD BE
MORE PULSE LIKE AND MAY BE DIFFICULT TO SUSTAIN LONG TRACK SEVERE
THUNDERSTORMS. OF COURSE ISOLATED/SCATTERED STORMS SHOULD FORM IN
TERRAIN AND BE MORE PULSE LIKE AS WELL. SO...WILL KEEP A CLOSE EYE
ON AREA RADARS AND WILL BE READY TO WARN IF NECESSARY. JUST SOME
MINOR CHANGES TO TEMPERATURES AND SKY COVER THROUGH THIS
AFTERNOON... ALONG WITH SOME MINOR ADJUSTMENTS TO TIMING AND
COVERAGE OF SCATTERED CONVECTION...AGAIN BASED ON CURRENT RADAR
AND SATELLITE TRENDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 354 AM EDT THURSDAY...MOSTLY CLEAR SKIES EXPECTED TONIGHT
WITH WEAK FRONT PUSHING EAST OF THE REGION. SOME MODEST POST-
FRONTAL DRYING EXPECTED OVERNIGHT WITH DEWPOINTS FALLING INTO THE
UPR 50S. STILL CLOSE TO CROSSOVER TEMPS WITH GOOD RADIATIVE
COOLING...SO WILL CARRY PATCHY FOG IN THE PRONE VALLEYS AFTER
MIDNIGHT. WILL STAY CLOSE TO MOS CONSENSUS ON LOW TEMPS WITH
VALUES GENERALLY IN THE MID TO UPR 50S....AND A FEW LOW 50S IN
THE NRN ADIRONDACK REGION AND FAR NERN VT.

A NICE DAY EXPECTED FRIDAY WITH DEWPOINTS IN THE LOW-MID 50S AND
HIGH TEMPERATURES IN THE UPR 70S TO AROUND 80F IN MOST VALLEY
LOCATIONS. A WEAK AREA OF HIGH PRESSURE WILL CREST OVER THE
REGION DURING THE AFTN HRS WITH GENERALLY LIGHT S-SW WINDS
EXPECTED. MAY SEE AN INCREASE IN MID-UPR CLOUDS FROM WEST TO EAST
LATE IN THE DAY ASSOCIATED WITH NEXT FRONTAL SYSTEM ACROSS THE
GREAT LAKES.

STRONGER/MORE MERIDIONAL UPR TROUGH AND SFC-850MB BAROCLINIC ZONE
TAKES SHAPE ACROSS THE ERN GREAT LAKES LATE FRIDAY NIGHT...AND
THEN PROGRESSES INTO THE AREA PER 00Z GFS...WITH FRONTAL BNDRY
BISECTING THE NORTH COUNTRY FROM N-S AROUND 18Z SATURDAY. PW
VALUES SURGE TO 1.5-1.75" AND WITH STRONG UPR QG
FORCING...ANTICIPATE FRONTAL ZONE WILL BE QUITE ACTIVE WITH A
WIDESPREAD RAINFALL DEVELOPING. GFS MAY BE A TOUCH FAST WITH
DEVELOPMENT/MOTION OF BNDRY...AND WITH THAT IN MIND WILL BRING
LIKELY POPS FOR RAIN INTO NRN NY DURING SATURDAY MORNING AND THEN
ACROSS VT DURING SATURDAY AFTN. THE 00Z ECMWF IS NOT CURRENTLY
THE PREFERRED SOLN OWING TO LESS RUN-TO-RUN CONTINUITY...BUT
SUGGESTS A CUTOFF LOW OVER THE ERN GREAT LAKES WITH DEVELOPMENT
OF A DEEP SFC LOW ACROSS WRN NY/SERN ONTARIO. THIS WILL LIKELY
DELAY THE ARRIVAL OF PCPN A BIT FROM OUR CURRENT FORECAST...AND
WOULD ALSO YIELD HIGHER S-SE WINDS THAN CURRENTLY FORECAST.
AGAIN...WILL STAY WITH MORE CONSISTENT GFS SOLN FOR NOW AND JUST
DELAY TIMING OF POPS/QPF SEVERAL HRS. GIVEN STRONG SYNOPTIC AND
FRONTAL-SCALE FORCING...ALONG WITH AMPLE MOISTURE...THE POTENTIAL
EXISTS FOR RAINFALL AMOUNTS OF 1-1.5" WITH THIS SYSTEM FOR MOST
LOCATIONS SAT/SAT NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 418 AM EDT THURSDAY...UNSETTLED WEATHER WILL START THE
PERIOD...BUT HIGH PRESSURE WITH DRY...TRANQUIL WEATHER WILL
SETTLE IN OVER THE WORK WEEK...ENDING THE PERIOD.

SLOW MOVING COLD FRONT...ASSOCIATED WITH A DEEP UPPER LEVEL
TROUGH NEAR JAMES BAY WILL LIKELY BE SLOWED IN ITS PROGRESSION
EAST BY HURRICANE LESLIE TRAVELING NORTH IN THE WESTERN ATLANTIC.
THIS WILL CAUSE A SOUTHERLY JET THROUGHOUT THE COLUMN TO USHER IN
MOISTURE UP THE ATLANTIC SEABOARD AND OVER THE NORTH COUNTRY.
MODEL GUIDANCE SHOWING PWATS 1-2 STANDARD DEVIATIONS ABOVE
NORMAL...NEARING 2 INCHES. MUCAPE VALUES UP TO 1500 J/KG WITH 0-6
KM BULK SHEAR OF 45-55 KTS LATE SATURDAY INTO EARLY SUNDAY COULD
ALLOW FOR SOME CONVECTION TO DEVELOP. ANY EMBEDDED CONVECTIVE
ACTIVITY COULD INCREASE RAINFALL AMOUNTS ON TOP OF THE OVER HALF
INCH PLUS...EXPECTED SATURDAY NIGHT FOR MAINLY VERMONT.

ECMWF AND GFS STILL NOT IN COMPLETE AGREEMENT ON THE EVOLUTION OF
THIS SYSTEM...AS GFS HAS LESLIE TAKEN A MORE EASTERLY
ROUTE...WHICH WOULD KEEP THE COLD FRONT MOVING ALONG SLIGHTLY
FASTER THAN THE ECMWF. THE ECMWF ALSO HAS THE SFC LOW ASSOCIATED
WITH THE COLD FRONT DEVELOP MUCH FURTHER SOUTH...OVER THE OHIO
VALLEY TRACKING NORTHWARD TO THE SOUTHERN ONTARIO-QUEBEC BORDER
BY SUNDAY MORNING.

BOTH MODELS HAVE THE BEGINNING OF THE NEW WORK WEEK DRY AS A
LARGE RIDGE OF HIGH PRESSURE BUILD IN OVER THE MIDWEST. THIS
RIDGE WILL PROVIDE DRY...TRANQUIL WEATHER WITH MOSTLY CLEAR SKIES
THROUGH AT LEAST WEDNESDAY NIGHT.

MAX TEMPERATURES IN THE 60S TO LOW 70S WILL START THE WEEK
OFF...BEFORE HIGH PRESSURE AND MOSTLY CLEAR SKIES MODERATES
TEMPERATURES AND WARMS THEM INTO THE LOW TO MID 70S IN THE
VALLEYS AND 60S IN THE HIGH TERRAIN WEDNESDAY AND THURSDAY.
OVERNIGHT LOWS IN THE 40S SATURDAY NIGHT WILL COOL INTO THE 40S
BEHIND THE COLD FRONT SUNDAY NIGHT THROUGH TUESDAY NIGHT. MIN
TEMPERATURES WILL WARM INTO THE LOW TO MID 50S IN THE VALLEYS AND
40S IN THE HIGH TERRAIN ON WEDNESDAY NIGHT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...VFR CONDITIONS WILL PERSIST THROUGHOUT THE
AFTERNOON WITH ONLY CAVEAT WITHIN CONVECTION. AN UPPER LEVEL
DISTURBANCE WILL MOVE OVER THE REGION THIS AFTERNOON. SOME
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORMING AROUND LAKE
ONTARIO AND THE ADIRONDACKS AND ARE MOVING ENE. HAVE INCLUDED VCSH
AT ALL TERMINALS THIS AFTERNOON INTO THIS EVENING. CONVECTION WILL
DIMINISH AFTER SUNSET AND CLOUDS WILL DISSIPATE LEAVING MOSTLY
CLEAR SKIES THIS EVENING. WINDS WILL SUBSIDE AND PROVIDE ANOTHER
OPPORTUNITY FOR BR/FG DEVELOPMENT INTO THE OVERNIGHT PERIOD. KMPV
AND KSLK LIKELY THE FIRST SITES TO DEVELOP BR/FG WITH MVFR
EXPECTED AROUND 03-04Z. CONDITIONS LOOK TO DETERIORATE FURTHER
INTO THE NIGHT TO IFR.

WINDS 5-10 KTS OUT OF THE S-SW TODAY. WINDS WILL ONCE AGAIN GO
LIGHT TO CALM THIS EVENING AND OVERNIGHT...THEN BECOME WEST TO
SOUTHWEST AT LESS THAN 10 KT TOMORROW MORNING.

OUTLOOK 12Z FRIDAY THROUGH TUESDAY...

12Z FRIDAY THROUGH 12Z SATURDAY...VFR. NO SIGNIFICANT WX.

12Z SATURDAY THROUGH 12Z SUNDAY...MVFR/IFR RAIN LIKELY AS A DEEP
UPPER TROUGH MOVES INTO THE REGION.

12Z SUNDAY THROUGH TUESDAY...MAINLY VFR WITH CHANCES FOR MVFR
SHOWERS AS AN UPPER TROUGH MOVES THROUGH THE REGION.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS/NAS
NEAR TERM...NAS
SHORT TERM...BANACOS
LONG TERM...KGM
AVIATION...NAS
Hazardous weather outlook, Sep 6, 1:13 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
113 PM EDT THU SEP 6 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-070800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
113 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE NORTH COUNTRY THIS AFTERNOON. SOME
THUNDERSTORMS COULD BECOME SEVERE AND MAY CONTAIN LOCALIZED GUSTY
WINDS OF 60 MPH OR GREATER AND HAIL OF 1 INCH OR LARGER. BRIEF
HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN ALSO
BE EXPECTED WITH ANY THUNDERSTORMS THAT FORM THIS AFTERNOON.
STORMS ARE EXPECTED TO DISSIPATE DURING THE EVENING HOURS AS THEY
MOVE EASTWARD ACROSS THE CONNECTICUT RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 2:38 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
238 PM EDT THU SEP 6 2012

NYZ030-031-034-035-VTZ005-061930-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
EASTERN ESSEX NY-WESTERN CHITTENDEN VT-
238 PM EDT THU SEP 6 2012

...SPECIAL WEATHER STATEMENT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN
FALLS TO WAWBEEK...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SARANAC LAKE...RAY BROOK...TUPPER LAKE...FRANKLIN FALLS...LAKE
PLACID...UPPER JAY...WILMINGTON...WAWBEEK...DEERHEAD...AUSABLE
FORKS...LAKE COLBY...MOUNT VAN HOEVENBERG...NORTH ELBA AND NORTH
JAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4418 7398 4423 7452 4445 7394 4448 7322
TIME...MOT...LOC 1829Z 271DEG 20KT 4443 7399 4426 7440

LAHIFF
Special weather statement, Sep 6, 3:17 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
317 PM EDT THU SEP 6 2012

NYZ034-035-VTZ009-011-062000-
WESTERN ESSEX NY-EASTERN ESSEX NY-WESTERN RUTLAND VT-
WESTERN ADDISON VT-
317 PM EDT THU SEP 6 2012

...SPECIAL WEATHER STATEMENT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR NORTH HUDSON...OR 20 MILES
EAST OF NEWCOMB...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRANDON...CORNWALL...ORWELL...SHOREHAM...SCHROON LAKE...
TICONDEROGA...PARADOX...CROWN POINT CENTER...BENSON...LEICESTER...
SALISBURY...HUBBARDTON...SUDBURY...WHITING...BOMOSEEN STATE PARK...
EAST HUBBARDTON...CROWN POINT...NORTH HUDSON...HALF MOON STATE
PARK AND HORTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE CHAMPLAIN FROM CROWN POINT TO TICONDEROGA SHOULD
SEEK SAFE HARBOR NOW.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEASTERN NEW YORK AND SOUTHWESTERN
VERMONT.

LAT...LON 4373 7337 4378 7335 4381 7338 4378 7368
      4380 7378 4398 7374 4397 7307 4365 7310
TIME...MOT...LOC 1906Z 276DEG 13KT 4390 7376

JMG
Special weather statement, Sep 6, 3:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
350 PM EDT THU SEP 6 2012

NYZ034-035-VTZ009-011-062030-
WESTERN ESSEX NY-EASTERN ESSEX NY-WESTERN RUTLAND VT-
WESTERN ADDISON VT-
350 PM EDT THU SEP 6 2012

...SPECIAL WEATHER STATEMENT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PARADOX...OR 21 MILES
NORTHWEST OF WHITEHALL...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN...ORWELL...SHOREHAM...TICONDEROGA...BENSON...LEICESTER...
SALISBURY...HUBBARDTON...SUDBURY...WHITING...WEST CASTLETON...
BOMOSEEN STATE PARK...WEST HAVEN...HALF MOON STATE PARK...HORTONIA...
PHAROAH MOUNTAIN...CHILSON AND IRONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE CHAMPLAIN FROM CROWN POINT TO TICONDEROGA AND
CHIPMANS POINT SHOULD SEEK SAFE HARBOR NOW.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEASTERN NEW YORK AND SOUTHWESTERN
VERMONT.

LAT...LON 4360 7330 4363 7330 4362 7335 4365 7342
      4372 7337 4374 7337 4377 7335 4381 7338
      4378 7369 4393 7361 4390 7308 4358 7325
TIME...MOT...LOC 1942Z 293DEG 13KT 4384 7360

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:17 PM EDTSpecial Weather StatementBTVAddison43 min
Sep 6, 3:50 PM EDTSpecial Weather StatementBTVRutland40 min
Sep 6, 4:41 PM EDTSpecial Weather StatementBTVRutland49 min
Sep 6, 6:29 PM EDTSpecial Weather StatementBTVRutland, Windsor61 min
Sep 6, 2:38 PM EDTSpecial Weather StatementBTVEssex52 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.